MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G31133
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, during a procedure involving angioplasty of the iliac artery, a flexor shuttle select guiding sheath was unable to be inserted into the brachial artery over a 0.035-inch wire guide due to a poor transition between the sheath and dilator.Another manufacturer's 6 french sheath was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and evaluation of the device, the sheath was found to be delaminated.
 
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during a procedure involving angioplasty of the iliac artery, a flexor shuttle select guiding sheath was unable to be inserted into the brachial artery over a 0.035-inch wire guide due to a poor transition between the sheath and dilator.Another manufacturer's 6-french sheath was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and evaluation of the device, the sheath was found to be delaminated.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), manufacturing instructions, quality control procedures, specifications, and a visual examination were conducted during the investigation.The complainant returned one flexor shuttle select guiding sheath to cook for investigation.One used device was received (dilator inside the sheath).Wire would go into the hub without any issues.When inserted in through the tip of the dilator the wire guide would only go 10cm in and stopped.(heavy resistance and biological matter were present).The inner diameter (id) of the is sheath 0.074" and outer diameter (od) of the dilator is 0.07307".The dilator is unable to advance into the sheath after flushing the device to remove any traces of biological mater (dilator would only go into the hub 11.4cm, then would not go any further).When the device is back loaded, approximately 15cm of the proximal end of the dilator extends from the distal end of the sheath and will not go into the sheath any further.The occlusion was confirmed to be delamination.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Cook investigated all lots manufactured by the same personnel during the same time as the complaint lot and found that there were no relevant non-conformances or complaints from the field recorded for these lots.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other related complaints from the lot that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The product ifu provided the following information: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing and quality control documents were conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the return device, suggests that there is evidence the device was manufactured out of specification.Based on the available information and results of the investigation, cook has concluded manufacturing/quality control deficiency contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16502772
Report Number1820334-2023-00233
Device Sequence Number16969589
Product Code DYB
UDI-Device Identifier00827002311336
UDI-Public(01)00827002311336(17)250210(10)14529277
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K153430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Model NumberG31133
Device Catalogue NumberKSAW-5.0-38-90-RB-SHTL-FLEX-HC
Device Lot Number14529277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT INQWIRE 0.035" WIRE
Patient Age61 YR
Patient SexMale
Patient Weight80 KG